MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X60MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X60MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Migration (4003)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical product: cortical bone screw, 4x24mm; catalog#: 47-2486-124-40; lot#: 3068968.Cortical bone screw, 4x26mm; catalog#: 47-2486-126-40; lot#: 3054273.Cortical bone screw, 4x30mm; catalog#: 47-2486-130-40; lot#: 3064873.Proximal humerus nail cap, 0mm; catalog#: 47-2488-010-00; lot#: 3068908.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that proximal screws were backed out from the proper position.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6.Correction: b4, b5, d10, g3, g6, h10.D10: concomitant devices: cortical bone screw, 4x24mm; catalog#: 47-2486-124-40; lot#: 3068968, cortical bone screw, 4x26mm; catalog#: 47-2486-126-40; lot#: 3054273, cortical bone screw, 4x30mm; catalog#: 47-2486-130-40; lot#: 3064873, proximal humerus nail cap, 0mm; catalog#: 47-2488-010-00; lot#: 3068908, torque limiting handle, catalog#: 27923; lot#: unk.Review of event description: it was reported that 7 weeks after the initial surgery, the surgeon found the 1st, 3rd, and 5th screws of the proximal screws were backed out.No revision is planned.The corelock mechanism was engaged after placing all interlocking screws.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: no product was returned; the products are still implanted, therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Surgical technique: review of the surgical technique (affixus natural nail proximal humeral system, 1927.3) identified that the interlocking screws should be locked using the corelock driver after the placement of all screws.It was noted that the surgeon followed the surgical technique.Conclusion: it was reported that 7 weeks after the initial surgery, the surgeon found the 1st, 3rd, and 5th screws of the proximal screws were backed out.No revision is planned.The corelock mechanism was engaged after placing all interlocking screws.Neither x-rays, operative notes, office visit notes, nor device(s) or photos of the device(s) were received; therefore the condition of the component(s) is unknown.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.Based on the investigation the reported event cannot be confirmed.The investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for the potential migration of the screws.However, further investigation has been initiated in order to determine the need of potential corrective and / or preventive actions.Zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.Investigation results are now available.

Brand Name
BLUNT TIP SCREW, 4X60MM
Common Device Name
AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12727599
Report Number0009613350-2021-00553
Device Sequence Number11841666
Product Code HSB
UDI-Device Identifier00889024505544
UDI-Public00889024505544
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue Number47-2486-060-40
Device Lot Number3048868
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient SexUnknown